Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Gastrointest Endosc. 2010 Jan;40(1):54-57. Korean. Case Report.
Kim YW , Jang HJ , Kim JY , Lee SH , Park SW , Koh DH , Choi MH , Lee J .
Department of Internal Medicine, Hallym University College of Medicine, Seoul, Korea. jhj1229@freechal.com
Abstract

Anticoagulant ileus is a rare complication that is caused by an intramural hematoma, and the hematoma is due to excessive anticoagulant therapy. The features of anticoagulant ileus vary from slight abdominal pain to vomiting, severe abdominal pain and abdominal rebound tenderness that are due to intestinal obstruction. Anticoagulant ileus is sometimes accompanied by gastrointestinal bleeding, peritoneal bleeding and panperitonitis due to intestinal perforation. The diagnosis of anticoagulant ileus has been made using such radiographic methods as enhanced abdominal computed tomography and small bowel follow-through. We were able to confirm a case of anticoagulant ileus with bleeding by performing double balloon enteroscopy. We report on this case and we review the relevant literature.

Copyright © 2019. Korean Association of Medical Journal Editors.